Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Dodge City, KS

June 9, 2007Ford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 2007, 10:25 PM CDT for Ford County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 10:25 PM CDT (03:25 UTC)
Expired
Jun 9, 2007, 11:15 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Ford County, KS

The radar

The Dodge City radar (KDDC), 5 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 10:47 PM CDTTSTM WND GST 65Dodge City, KS
Jun 9, 10:47 PM CDTTSTM WND GST 701 Nw Dodge City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 7:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2441 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 100326
SVRDDC
KSC057-100415-
/O.NEW.KDDC.SV.W.0178.070610T0325Z-070610T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1025 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORD COUNTY IN SOUTHWEST KANSAS.

* UNTIL 1115 PM CDT

* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOWELL...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOWELL...
  DODGE CITY...
  WRIGHT...
  FT. DODGE...
  FORD...
  RURAL RESIDENCES OF FORD COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST KANSAS.

LAT...LON 3791 10020 3760 10020 3748 10000 3752 9968
      3789 9967

$$

18
2 follow-up statements
000 
WWUS53 KDDC 100344
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1044 PM CDT SAT JUN 9 2007

KSC057-100415-
/O.CON.KDDC.SV.W.0178.000000T0000Z-070610T0415Z/
FORD KS-
1044 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR FORD COUNTY...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR DODGE CITY...MOVING
SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...
  FT. DODGE...
  SPEARVILLE...
  FORD...
  RURAL RESIDENCES OF FORD COUNTY.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST KANSAS.

LAT...LON 3791 10020 3760 10020 3748 10000 3752 9968
      3789 9967

$$

18
000 
WWUS53 KDDC 100411
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1111 PM CDT SAT JUN 9 2007

KSC057-100421-
/O.EXP.KDDC.SV.W.0178.000000T0000Z-070610T0415Z/
FORD KS-
1111 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR FORD COUNTY EXPIRES AT 1115 PM
CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER FORD COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST KANSAS.

LAT...LON 3791 10020 3760 10020 3748 10000 3752 9968
      3789 9967

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 PM CDT, 7 hours 55 minutes earlier.

Area forecast discussion, Jun 9, 2:30 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
230 PM CDT SAT JUN 9 2007

.DISCUSSION...

DAYS 1-2...

CHALLENGES FOR THE SHORT TERM INCLUDE THUNDERSTORM COVERAGE TONIGHT
AND SUNDAY...THE POSSIBILITY OF THUNDERSTORMS MONDAY...AND MAXIMUM
TEMPERATURES IN THE DEEP TROPICAL MOIST AIR MASS SPREADING OVER THE
CENTRAL UNITED STATES.

UPPER LEVEL HIGH PRESSURE WILL PERSIST OVER EAST TEXAS THROUGH THE
FIRST PART OF NEXT WEEK...WHILE A COMPACT UPPER LEVEL CYCLONE DIGS
SOUTHWARD ALONG THE CALIFORNIA COAST THEN EJECTS EASTWARD TOWARD THE
CENTRAL PLAINS TUESDAY AND TUESDAY NIGHT. VERY RICH TROPICAL
MOISTURE BEGAN POURING INTO KANSAS THIS MORNING...AND MOISTURE
VALUES WILL CONTINUE TO INCREASE TODAY. NONE OF THE MODELS
ADEQUATELY HANDLED THE PLUME OF +16 TO +18 H8 DEWPOINTS THAT
EXTENDED FROM THE RIO GRANDE AS FAR NORTH AS AMARILLO AT 12Z.
FURTHERMORE...THE MODELS TENDED TO BE TOO WARM IN THE MID LEVELS OF
THE ATMOSPHERE. THE 06Z GFS WAS TOO WEAK WITH THE JET ON THE WEST
SIDE OF THE UPPER LEVEL CYCLONE ALONG THE WEST COAST BUT DID WELL
WITH THE MAGNITUDE OF THE JET OVER THE PACIFIC BETWEEN 40 AND 50
DEGREES NORTH. THE 12Z RUN OF THE GFS CONTINUES THE TREND OF THE
PAST SEVERAL RUNS TOWARDS MORE DIGGING OF THE CYCLONE AND SLOWER
EASTWARD PROGRESSION...AND THIS SEEMS REASONABLE GIVEN THE STRONGER
FLOW ON THE WEST SIDE OF THE UPPER LEVEL CYCLONE. THERE IS
CONSIDERABLE MODEL SPREAD TOWARD MID WEEK ABOUT HOW MUCH OF THE WAVE
WILL PHASE WITH THE NEXT NORTHERN BRANCH SHORT WAVE TROUGH AND HOW
MUCH WILL BE LEFT TO WALLOW SLOWLY EASTWARD ACROSS THE CENTRAL PART
OF THE COUNTRY. CURRENT TRENDS WOULD SUPPORT THE SLOWER GFS...AND
THE GRIDS LARGELY FOLLOW THE GFS SOLUTION.

A VIGOROUS UPPER LEVEL TROUGH IN THE SUBTROPICAL BRANCH OF THE
WESTERLIES EXTENDED FROM WEST CENTRAL NEW MEXICO TO SOUTHWEST OF ELP
EARLY THIS AFTERNOON AND WAS MOVING NORTHEASTWARD TOWARD THE HIGH
PLAINS. THUNDERSTORMS ALREADY HAD INITIATED EARLY THIS AFTERNOON
OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHERN COLORADO. VERY
RICH MID LEVEL MOISTURE WAS EVIDENT ON MORNING RAOB ANALYSES WITH H7
DEWPOINTS BETWEEN +2 AND +8 ACROSS MUCH OF NEW MEXICO AND TEXAS.
THIS RICH MOISTURE WILL CONTINUE TO SPREAD OVER THE CENTRAL PLAINS
TODAY AND TONIGHT, AND THE UPPER LEVEL TROUGH WILL APPROACH WESTERN
KANSAS TONIGHT. WITH SLIGHTLY COOLER AIR IN THE MID LEVELS THAN
FORECAST BY THE MODELS...EXTREMELY RICH MOISTURE THROUGH A DEEP
LAYER OF THE ATMOSPHERE...AND SYNOPTIC SCALE UPWARD VERTICAL MOTION
IN ADVANCE OF THE UPPER LEVEL TROUGH...THUNDERSTORMS SHOULD HAVE NO
TROUBLE SPREADING EASTWARD INTO CENTRAL KANSAS BY MORNING. ALSO
ASSISTING WITH SYNOPTIC SCALE UPWARD VERTICAL MOTION TONIGHT WILL BE
UPPER LEVEL DIVERGENCE IN THE ENTRANCE REGION OF A JET STREAK THAT
EXTENDED FROM SOUTHEAST WYOMING TO NORTHERN ILLINOIS EARLY THIS
AFTERNOON. AS THIS JET STREAK PROPAGATES EASTWARD...THE CENTRAL
PLAINS WILL BE IN THE RIGHT ENTRANCE REGION OF THE JET AFTER SUNSET.
MINIMUM TEMPERATURES TONIGHT SHOULD BE IN THE 60S AS A CONSEQUENCE
OF RICH MOISTURE, MIXING AND ABUNDANT CLOUD COVER WITH ANTICIPATED
THUNDERSTORMS.

A WARM FRONTAL BOUNDARY WILL EXTEND ACROSS NORTHERN KANSAS ON
SUNDAY...POSSIBLY ENHANCED BY OUTFLOW FROM THE THUNDERSTORMS
TONIGHT. CONVERGENCE ALONG THIS BOUNDARY AT THE EAST EDGE OF THE
VERY WARM POOL OF AIR ALOFT SHOULD SUPPORT ADDITIONAL THUNDERSTORM
DEVELOPMENT ALONG I70 SUNDAY AFTERNOON. OTHER THUNDERSTORMS LIKELY
WILL INITIATE OVER THE HIGHER TERRAIN AND PROPAGATE EASTWARD INTO
KANSAS DURING THE EVENING HOURS. WITH LESS ORGANIZED SYNOPTIC SCALE
LIFTING AND WARMER MID LEVEL TEMPERATURES...THE THUNDERSTORMS IN THE
WESTERN ZONES WILL TEND TO DIMINISH IN INTENSITY BEFORE MIDNIGHT
...WHILE THE THUNDERSTORMS ALONG THE WARM FRONT MAY DEVELOP
UPSCALE INTO A CONVECTIVE CLUSTER THAT WILL RIPPLE ALONG THE
BAROCLINIC ZONE INTO NORTHEASTERN KANSAS DURING THE NIGHTTIME HOURS.
TEMPERATURES WILL BE A FEW DEGREES WARMER SUNDAY THAN
SATURDAY...ALTHOUGH THE MID 90S ADVERTISED BY THE GFS MOS WILL BE
HARD TO REACH IN THE DEEP MOIST AIR MASS THAT WILL BE PRESENT OVER
WESTERN KANSAS.

UPPER LEVEL HEIGHTS WILL CONTINUE TO RISE OVER KANSAS MONDAY...AND
INCREASINGLY MERIDIONAL FLOW WILL PREVAIL OVER WESTERN KANSAS AND
EASTERN COLORADO. WITHOUT ANY OBVIOUS SOURCE OF SYNOPTIC SCALE
LIFTING...SOUTHWEST KANSAS SHOULD BE LARGELY FREE OF THUNDERSTORMS.
THERE WILL BE CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF
EASTERN COLORADO AGAIN...BUT THE INCREASINGLY MERIDIONAL FLOW ALOFT
WILL MAKE IT MORE DIFFICULT TO GET THUNDERSTORMS VERY FAR ACROSS THE
COLORADO BORDER INTO KANSAS BEFORE THEY DISSIPATE MONDAY EVENING.
VERY WARM TEMPERATURES WITH HIGHS IN THE LOWER 90S CAN BE EXPECTED
MONDAY.

DAYS 3-7...

FORECAST CHALLENGE WILL BE CHANCE OF PRECIPITATION EARLIER IN THE
PERIOD.

ALL MODELS (ECMWF, GFS, CANADIAN) ARE IN GENERAL AGREEMENT WITH THE
CLOSED OFF UPPER LEVEL LOW OVER THE DESERT SOUTHWEST GETTING PICKED
BACK UP INTO THE PRIMARY FLOW TO THE NORTH BY TUES-WED AND EJECTING
THE LOW NORTHEASTWARD DURING THE PERIOD. A SOUTHERLY FLOW WILL
PERSIST DURING BOTH DAYS WHICH WILL BRING AND SUSTAIN 850MB
DEWPOINTS IN THE TEENS. EXPECT A SURFACE LOW PRESSURE CENTER/TROUGH
LEE OF THE ROCKIES TO SHOW LITTLE PROGRESSION EASTWARD THROUGH LATE
WEDNESDAY. RIGHT NOW THE BEST CHANCES FOR SHOWERS/THUNDERSTORMS ARE
TUESDAY AFTERNOON/EVENING AND AGAIN WEDNESDAY. HOWEVER, THE PATH
OF THE UPPER LEVEL LOW IS STILL UNCLEAR. ADJUSTED POPS UPWARD A
LITTLE TUESDAY AFTERNOON (22Z) THROUGH WEDNESDAY MORNING (02Z) AND
AGAIN WEDNESDAY AFTERNOON/EVENING.

THE MODELS THEN BEGIN TO DIVERGE LATER IN THE PERIOD. THE GFS KEEPS
AN UPPER LEVEL SHORTWAVE TROUGH FRIDAY OVER THE AREA WHILE OTHERS
(ECMWF, CANADIAN) SHOW MORE OF A FLATTENING TO THE UPPER LEVEL
PATTERN. ENSEMBLE FORECASTS ALSO SUGGEST A TRANSITIONING INTO A
ZONAL FLOW OVER THE AREA THURSDAY AND ON INTO A SLIGHT RIDGING
PATTERN BY LATE FRIDAY. THIS SHOULD LEAD TO A DRIER PERIOD TOWARDS
THE END OF THE WEEK ALONG WITH A SLIGHT WARMING TREND THURS-SAT.

TEMPERATURES SHOULD BE WARMEST TUESDAY WITH WITH A STRONG SOUTHERLY
850MB (20S) FLOW BEFORE A SURFACE FRONTAL BOUNDARY PUSHES THROUGH
LATE TUESDAY/EARLY WEDNESDAY. THIS WILL LOWER 850MB TEMPERATURES
WEDNESDAY DOWN INTO THE TEENS. THE AREA SHOULD REBOUND AND SEE A
GRADUAL WARMING TREND THURS-SAT AS THE SURFACE FLOW BECOMES MORE
EASTERLY/SOUTHEASTERLY AND CLOUDINESS GENERALLY DECREASES. THE 850MB
TEMPERATURES WILL BE IN THE LOW 20S BY THURSDAY AND GRADUALLY
INCREASE INTO THE UPPER 20S BY SATURDAY. AS A RESULT, SURFACE
TEMPERATURES WILL BE IN THE 80S THURS-FRI AND EVEN POSSIBLY INTO THE
LOW 90S BY SATURDAY.

TROPICAL CONVECTIVE FORCING HAS INCREASED RAPIDLY ACROSS THE INDIAN
OCEAN DURING THE LAST SEVERAL DAYS, WHILE SEPARATE FLARE-UPS
CONTINUE ACROSS THE WARM WEST AND NORTHWEST PACIFIC OCEAN.  IN FACT,
A MJO DYNAMICAL SIGNAL MAY BE EVOLVING 0/40-60E.  INTERACTIONS
BETWEEN THE INDIAN OCEAN TROPICAL FORCING AND THE MIDLATITUDES HAVE
FORCED ANOTHER ANOMALOUSLY STRONG NORTH PACIFIC JET (25 M/S DAILY
MEAN ANOMALIES AT 250MB ON JUNE 8).  THIS SUGGESTS A CONTINUATION OF
UNSEASONABLY STRONG TROUGHS FOR THE WESTERN AND NORTHERN USA THROUGH
AT LEAST WEEK-TWO (JUNE 17-23).  IT IS PROBABLE WEEK-TWO ENSEMBLE
MEANS FROM VARIOUS GLOBAL OPERATIONAL CENTERS WILL ONCE AGAIN
UNDERESTIMATE THE DEPTH AND INTENSITY OF THE WESTERN STATES TROUGH.
THE WEATHER-CLIMATE SITUATION REMAINS SOLIDLY IN GSDM STAGE 1.

THE WEEK-TWO PERIOD SHOULD HAVE ABOVE NORMAL TEMPERATURES EARLY
IN THE PERIOD WITH A COOLING TREND LATE. PRECIPITATION WILL BE NEAR
NORMAL.  THE DDC CWA MAY BE ON THE SOUTHERN EDGE OF WHAT COULD BE A
PERIOD OF INTENSE MCS ACTIVITY FROM THE NORTHERN ROCKIES INTO THE
UPPER MISSISSIPPI VALLEY.

&&

.AVIATION...

THERES A CHANCE FOR SHOWERS/THUNDERSTORMS THIS EVENING AS A SURFACE
LOW PRESSURE SYSTEM/TROUGH AND AN ASSOCIATED WARM FRONT LIFT
NORTHEAST THROUGH WESTERN AND CENTRAL KANSAS TONIGHT. VFR CONDITIONS
SHOULD PERSIST FOR THE MOST PART, HOWEVER, SOME ISOLATED MVFR
CONDITIONS MAY BE ASSOCIATED WITH CONVECTIVE ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  89  67  92 /  40  10  10  10
GCK  64  90  66  93 /  40  10  10  10
EHA  64  92  66  93 /  50  20  20  10
LBL  65  90  67  93 /  50  10  10  10
HYS  66  89  67  92 /  30  20  20  10
P28  68  89  70  93 /  20  20  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN01/32/23
Hazardous weather outlook, Jun 9, 11:25 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1125 AM CDT SAT JUN 9 2007

KSZ030-031-043>046-061>066-074>081-084>090-101015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-M
ORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1125 AM CDT SAT JUN 9 2007 /1025 AM MDT SAT JUN 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 6 PM TO THE WEST OF A LINE
FROM HUGOTON TO SCOTT CITY. THESE STORMS WILL CONTAIN GUSTY WINDS
UP TO 50 MPH...BRIEF HEAVY RAIN AND POSSIBLY SMALL HAIL. THE
STORMS MAY SPREAD EAST INTO GARDEN CITY AND DODGE CITY LATE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM WITH PLENTY OF MOISTURE WILL APPROACH SOUTHWEST
KANSAS ON TUESDAY AND MAY LINGER THROUGH WEDNESDAY.  WHILE DETAILS
ARE UNCLEAR, THUNDERSTORMS ARE PROBABLE TO DEVELOP BY LATE TUESDAY
ACROSS OUR REGION AND CONTINUE OVERNIGHT.  ANOTHER ROUND MAY DEVELOP
AGAIN LATE WEDNESDAY.  THE MAIN CONCERN WILL BE VERY HEAVY RAINFALL,
IN ADDITION TO GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

EKB

In the hours before

Local storm report, Jun 9, 8:49 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
849 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             7 SE ULYSSES            37.51N 101.27W
06/09/2007  M0.88 INCH       GRANT              KS   PUBLIC

&&

06
Local storm report, Jun 9, 9:01 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
901 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             5 ESE ULYSSES           37.55N 101.27W
06/09/2007  M0.75 INCH       GRANT              KS   PUBLIC

0845 PM     TSTM WND DMG     5 ESE ULYSSES           37.55N 101.27W
06/09/2007                   GRANT              KS   PUBLIC

            ROOF ANTENNA BLOWN DOWN AND 2 INCH DIAMETER TREE BRANCHES

&&

06
Local storm report, Jun 9, 9:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     9 SE HICKOK             37.47N 101.11W
06/09/2007  E60 MPH          GRANT              KS   CO-OP OBSERVER

&&

06
Special weather statement, Jun 9, 9:11 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
911 PM CDT SAT JUN 9 2007

KSZ076-077-085-086-100300-
GRAY-HASKELL-SEWARD-STEVENS-
911 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR GRAY...HASKELL...SEWARD AND
STEVENS COUNTIES...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF PLYMELL TO WILBURTON...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN HASKELL...SEWARD...SOUTHWESTERN GRAY AND STEVENS
COUNTIES...INCLUDING THE CITIES OF FETERITA...MOSCOW...HUGOTON...CAVE
AND SATANTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3773 10107 3736 10103 3733 10153 3702 10153
      3701 10124 3703 10064 3772 10062

18
Special weather statement, Jun 9, 9:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT SAT JUN 9 2007

KSZ086-100345-
SEWARD-
958 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR SEWARD COUNTY...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODS...MOVING SOUTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN SEWARD COUNTY...INCLUDING THE CITIES OF LIBERAL AND
HAYNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3738 10096 3719 10108 3703 10105 3702 10065
      3737 10065

18
Special weather statement, Jun 9, 10:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1010 PM CDT SAT JUN 9 2007

KSZ078-100415-
FORD-
1010 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOWELL...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ENSIGN AND DODGE CITY BY 1040 PM AND FORD
AND SPEARVILLE BY 11 PM.

RESIDENTS IN FORD COUNTY...INCLUDING THE CITIES OF HOWELL...DODGE
CITY AND FORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3789 10020 3749 10018 3750 9959 3788 9959

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:06 PM CDTSpecial Weather StatementDDCStanton39 min
Jun 9, 7:46 PM CDTSpecial Weather StatementDDCKearny44 min
Jun 9, 7:56 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny49 min
Jun 9, 8:01 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton44 min
Jun 9, 8:15 PM CDTSpecial Weather StatementDDCMorton, Stevens45 min
Jun 9, 8:39 PM CDTSevere Thunderstorm WarningDDCGrant51 min
Jun 9, 9:11 PM CDTSpecial Weather StatementDDCHaskell, Seward, Stevens49 min
Jun 9, 9:58 PM CDTSpecial Weather StatementDDCSeward47 min
Jun 9, 10:10 PM CDTSpecial Weather StatementDDCFord65 min
Jun 9, 10:45 PM CDTSpecial Weather StatementDDCSeward45 min
Jun 9, 11:13 PM CDTSpecial Weather StatementDDCClark, Kiowa62 min
Jun 10, 1:18 AM CDTSpecial Weather StatementDDCPratt42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.